Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Child with stomach ache, not feeding properly. Prescribed with de-worming medicine. Correct?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
My 4 yrs old daughter is complaining of stomach ache from almost a week now (on occasional basis). From past 2 days she is throwing up when we give her milk.
Otherwise, she is eating fine and is active through out the day.
A local doctor informed us that there might be worms in hers stomach and asked us to use a de-worming medicine. Should I use that? Let me know your suggestion.
Posted Mon, 13 May 2013 in Child Health
Answered by Dr. Nirmala P 8 hours later

Thanks for the query.

Your doctor is right. It could be worm infestation. Stool examination will help in diagnosis. The symptoms vary depending on the intensity of infection. Vague Stomach ache and vomiting are common symptoms. Worm migration may cause vomiting. It can even be asymptomatic in some children.

Round worm infestation is the commonest type of worm infestation seen in children. It occurs through contamination. Mixed worm infestation of round worms with hook worms is also commonly seen. Most often you would be able to see the worms in her stools.

Stool examination of feces for the presence of characteristic worms or ova will help to confirm the diagnosis. If found to be positive, Deworming must be done to prevent nutritional deficiency, anemia and other complications like obstruction.

Albendazole is the drug of choice. Dose and schedule depends upon the type of worm. Your doctor will know about this drug. In addition maintaining proper hygiene and washing hands before eating will help to prevent worm infestation.

Hope this helps. Let me know if you have other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor